Archive for Rational Mechanics and Analysis

, Volume 199, Issue 3, pp 889–941

On the Lp-Solvability of Higher Order Parabolic and Elliptic Systems with BMO Coefficients

Article

Abstract

We prove the solvability in Sobolev spaces for both divergence and non-divergence form higher order parabolic and elliptic systems in the whole space, on a half space, and on a bounded domain. The leading coefficients are assumed to be merely measurable only in the time variable and have small mean oscillations with respect to the spatial variables in small balls or cylinders. For the proof, we develop a set of new techniques to produce mean oscillation estimates for systems on a half space.

Preview

Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.

References

  1. 1.
    Agmon, S.: Lectures on Elliptic Boundary Value Problems. Prepared for publication by B. Frank Jones, Jr. with the assistance of George W. Batten, Jr. Revised edition of the 1965 original. AMS Chelsea Publishing, Providence, RI, 2010Google Scholar
  2. 2.
    Agmon S., Douglis A., Nirenberg L.: Estimates near the boundary for solutions of elliptic partial differential equations satisfying general boundary conditions, I. Commun. Pure Appl. Math. 12, 623–727 (1959)CrossRefMathSciNetMATHGoogle Scholar
  3. 3.
    Agmon S., Douglis A., Nirenberg L.: Estimates near the boundary for solutions of elliptic partial differential equations satisfying general boundary conditions, II. Commun. Pure Appl. Math. 17, 35–92 (1964)CrossRefMathSciNetMATHGoogle Scholar
  4. 4.
    Auscher P., Qafsaoui M.: Observations on W 1,p estimates for divergence elliptic equations with VMO coefficients. Boll. Unione Mat. Ital. Sez. B Artic. Ric. Mat. 5, 487–509 (2002)MathSciNetMATHGoogle Scholar
  5. 5.
    Bramanti M., Cerutti M.: W p1,2 solvability for the Cauchy-Dirichlet problem for parabolic equations with VMO coefficients. Commun. Partial Differ. Equ. 18(9–10), 1735–1763 (1993)CrossRefMathSciNetMATHGoogle Scholar
  6. 6.
    Byun S., Wang L.: Elliptic equations with BMO coefficients in Reifenberg domains. Commun. Pure Appl. Math. 57(10), 1283–1310 (2004)CrossRefMathSciNetMATHGoogle Scholar
  7. 7.
    Byun S.: Hessian estimates in Orlicz spaces for fourth-order parabolic systems in non-smooth domains. J. Differ. Equ. 246(9), 3518–3534 (2009)CrossRefMathSciNetMATHGoogle Scholar
  8. 8.
    Chiarenza F., Frasca M., Longo P.: Interior W 2,p estimates for nondivergence elliptic equations with discontinuous coefficients. Ricerche Mat. 40, 149–168 (1991)MathSciNetMATHGoogle Scholar
  9. 9.
    Chiarenza F., Frasca M., Longo P.: W 2,p-solvability of the Dirichlet problem for nondivergence elliptic equations with VMO coefficients. Trans. Am. Math. Soc. 336(2), 841–853 (1993)CrossRefMathSciNetMATHGoogle Scholar
  10. 10.
    Chiarenza F., Franciosi M., Frasca M.: L p-estimates for linear elliptic systems with discontinuous coefficients. Atti Accad. Naz. Lincei Cl. Sci. Fis. Mat. Natur. Rend. Lincei (9) Mat. Appl. 5(1), 27–32 (1994)MathSciNetMATHGoogle Scholar
  11. 11.
    Di Fazio G.: L p estimates for divergence form elliptic equations with discontinuous coefficients. (Italian summary). Boll. Un. Mat. Ital. A (7) 10(2), 409–420 (1996)MathSciNetMATHGoogle Scholar
  12. 12.
    Dong, H.: Solvability of second-order equations with hierarchically partially BMO coefficients, submitted (2009)Google Scholar
  13. 13.
    Dong H., Kim D.: Elliptic equations in divergence form with partially BMO coefficients. Arch. Ration. Mech. Anal. 196(1), 25–70 (2010)CrossRefMathSciNetMATHGoogle Scholar
  14. 14.
    Dong H., Kim D.: Parabolic and elliptic systems with VMO coefficients. Methods Appl. Anal. 16(3), 365–388 (2009)MathSciNetMATHGoogle Scholar
  15. 15.
    Dong, H., Kim, D.: L p solvability of divergence type parabolic and elliptic systems with partially BMO coefficients. Calc. Var. Partial Differ. Equ. (2010, to appear)Google Scholar
  16. 16.
    Ebenfeld S.: L 2-regularity theory of linear strongly elliptic Dirichlet systems of order 2m with minimal regularity in the coefficients. Q. Appl. Math. 60(3), 547–576 (2002)MathSciNetMATHGoogle Scholar
  17. 17.
    Ejdel’man S.D.: Parabolic Systems. North-Holland, Amsterdam (1969)Google Scholar
  18. 18.
    Friedman A.: Partial Differential Equations of Parabolic Type. Prentice-Hall, Englewood Cliffs (2008)Google Scholar
  19. 19.
    Friedman A.: Partial Differential Equations. Corrected reprint of the original edition. Robert E. Krieger Publishing Co., Huntington (1976)Google Scholar
  20. 20.
    Giaquinta, M.: Introduction to Regularity Theory for Nonlinear Elliptic Systems. Lectures in Mathematics ETH Zürich. Birkhäuser Verlag, Basel, 1993Google Scholar
  21. 21.
    Gilbarg D., Hörmander L.: Intermediate Schauder estimates. Arch. Ration. Mech. Anal. 74(4), 297–318 (1990)Google Scholar
  22. 22.
    Haller-Dintelmann R., Heck H., Hieber M.: L pL q-estimates for parabolic systems in non-divergence form with VMO coefficients. J. Lond. Math. Soc. (2) 74(3), 717–736 (2006)CrossRefMathSciNetMATHGoogle Scholar
  23. 23.
    Kim D., Krylov N.V.: Elliptic differential equations with coefficients measurable with respect to one variable and VMO with respect to the others. SIAM J. Math. Anal. 39(2), 489–506 (2007)CrossRefMathSciNetMATHGoogle Scholar
  24. 24.
    Kim D., Krylov N.V.: Parabolic equations with measurable coefficients. Potential Anal. 26(4), 345–361 (2007)CrossRefMathSciNetMATHGoogle Scholar
  25. 25.
    Krylov N.V.: Parabolic and elliptic equations with VMO coefficients. Commun. Partial Differ. Equ. 32(1–3), 453–475 (2007)CrossRefMATHGoogle Scholar
  26. 26.
    Krylov N.V.: Parabolic equations with VMO coefficients in spaces with mixed norms. J. Funct. Anal. 250(2), 521–558 (2007)CrossRefMathSciNetMATHGoogle Scholar
  27. 27.
    Krylov N.V.: Lectures on Elliptic and Parabolic Equations in Sobolev Spaces. American Mathematical Society, Providence (2008)MATHGoogle Scholar
  28. 28.
    Krylov N.V.: Second-order elliptic equations with variably partially VMO coefficients. J. Funct. Anal. 257, 1695–1712 (2009)CrossRefMathSciNetMATHGoogle Scholar
  29. 29.
    Ladyženskaja O.A., Solonnikov V.A., Ural’ceva N.N.: Linear and Quasilinear Equations of Parabolic Type. American Mathematical Society, Providence (1967)Google Scholar
  30. 30.
    Leonardi S., Kottas J., Stara J.: Hölder regularity of the solutions of some classes of elliptic systems in convex nonsmooth domains. Nonlinear Anal. 60, 925–944 (2005)CrossRefMathSciNetMATHGoogle Scholar
  31. 31.
    Maz’ya, V., Mitrea, M., Shaposhnikova, T.: The Dirichlet problem in Lipschitz domains for higher order elliptic systems with rough coefficients, preprintGoogle Scholar
  32. 32.
    Maugeri, A., Palagachev, D., Softova, L.: Elliptic and Parabolic Equations with Discontinuous Coefficients, Math. Res., vol. 109. Wiley-VCH, Berlin, 2000Google Scholar
  33. 33.
    Miyazaki Y.: Higher order elliptic operators of divergence form in C 1 or Lipschitz domains. J. Differ. Equ. 230(1), 174–195 (2006)CrossRefMathSciNetMATHGoogle Scholar
  34. 34.
    Palagachev D., Softova L.: A priori estimates and precise regularity for parabolic systems with discontinuous data. Discrete Contin. Dyn. Syst. 13(3), 721–742 (2005)CrossRefMathSciNetMATHGoogle Scholar
  35. 35.
    Palagachev, D., Softova, L.: Precise regularity of solutions to elliptic systems with discontinuous data. Ricerche Mat. 54 (2005), no. 2, 631–639 (2006)Google Scholar
  36. 36.
    Solonnikov, V.A.: On boundary value problems for linear parabolic systems of differential equations of general form, (Russian), Trudy Mat. Inst. Steklov. 83, 3–163 (1965); English translation: Proceedings of the Steklov Institute of Mathematics. No. 83 (1965): Boundary value problems of mathematical physics. III. Edited by O. A. Ladyženskaja. Translated from the Russian by A. Jablonskiĭ, American Mathematical Society, Providence, R.I. 1967 iv+184 ppGoogle Scholar

Copyright information

© Springer-Verlag 2010

Authors and Affiliations

  1. 1.Division of Applied MathematicsBrown UniversityProvidenceUSA
  2. 2.Department of Applied MathematicsKyung Hee UniversityGyeonggi-doKorea

Personalised recommendations